MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
An advance 14 lp low profile balloon catheter was used in an endovascular procedure.It was reported, the device was advanced over a wire guide from the left central femoral artery in order to treat the cto lesion in the right superficial femoral artery by cross-over approach.When the physician attempted to dilate the calcified lesion with the device, the balloon ruptured longitudinally before reaching to the nominal pressure.The device was replaced with another balloon to perform pre-dilation for stenting, and the procedure of stent placement was completed after post-dilation with another non cook balloon catheter.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), specifications,quality control, and visual inspection of the returned device was conducted during the investigation.One used advance 14lp low profile balloon catheter was returned for investigation.No damage was noted on the catheter.The balloon was not able to be inflated despite numerous attempts, indicating a possible obstruction in the lumen of the catheter.The location of the obstruction could not be determined.The balloon was examined for surface defects but no nonconformities were present.There was no damage noted to the catheter.The balloon length measured within specifications.No pinholes or ruptures were noted in the balloon under magnification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirement, each balloon is 100% inspected and verified prior to release.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Balloon rupture or damage could not be seen during evaluation of the returned product during magnification.The device was unable to be inflated suggesting an obstruction in the lumen.The alleged balloon rupture could not be confirmed through device failure analysis.Based on the information provided and the characteristics displayed, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6978381
Report Number1820334-2017-03674
Device Sequence Number16468329
Product Code DQY
UDI-Device Identifier10827002503271
UDI-Public(01)10827002503271(17)190210(10)6725402
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTAX4-14-170-3-2
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/18/2017
Supplement Date Received by Manufacturer01/24/2018
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1